| Model Number |
CAGENHP |
| Medical Device Problem Codes |
Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993); Misassembly During Maintenance/Repair (4054)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2022
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during an ablation procedure in the liver for hepatocellular carcinoma, the unit was came back from a preventive maintenance.It was working well before being sent away.It has been returned to the customer and this was its first procedure, since the service.The customer was unable to clear the alarm with errors ("general warning" and "external control"), despite following alert sheet and shutting down the system for ten minutes etc.They used a competitor product instead.This caused significant delays to the procedure.The generator did not ablate at all because they cannot rid of the error message.The antenna has been positioned to the patient.The procedure was delayed for one hour.The sales representative have been into the hospital and tested the generator with a new device antenna (the same alarms still appeared).Tested the generator independently of the hp cart and the alarms still appear and will not allow ablation to proceed.There was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device has been received in good condition.Functionally, the unit had a connector pin and push button failure.It was reported that there was an adverse event without an identified device or use problem.A potentially related device issue was confirmed.The most likely cause could not be established from the information available.It was also reported that the device displayed an error and was not properly repaired.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during an ablation procedure in the liver for hepatocellular carcinoma, the unit was returned from preventative maintenance but was left in service mode.The unit was working well before being sent in for annual preventative maintenance.This caused significant delays to the procedure.The generator did not ablate as reported that the customer was not able to clear the alarm with errors ("general warning" and "external control"), despite following the alert sheet and shutting down the system for ten minutes.The antenna had been positioned to the patient.The procedure was delayed for 1 hour.The sales representative went to the hospital and tested the generator with a new emprint antenna and the same alarms still appeared.The generator was also tested independently of the hp cart and the alarms still appeared and would not allow the ablation to proceed.They used a competitor product instead.There was no patient injury.
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the unit had a push button/switch failure.The analysis/evaluation found that the unit was in service mode due to the slave switch was still down. the issue was resolved by straightening the pins.It was reported that the device displayed an error and was not properly repaired by medtronic service.A potentially related device issue were confirmed.The most likely cause was maintenance issue.The evaluation detected an unreported condition: the unit had a connector pin failure.The most likely cause for the additional condition is physical damage.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.